We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to email@example.com.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I recently went on Yaz after taking over a year long break off birth control. I'm on my first pack and half way through my third week. I'm around my normal ovulation time and have a weird feeling the pills haven't kicked in yet and I am ovulating. I have all my regular symptoms.. lots of clear/white watery cm..to the point where I have to keep going in the bathroom to tidy up, nausea, moodiness, headaches and a grumbling tummy (it always gets extra grumbly when I'm ovulating and is sometimes accompanied with light hunger pains). However, I've been feeling nauseated for a couple weeks now and having digestion issues. I'm not sure if it's caused by the bc or something else. The last time I was sexually active was December 1st (so sad!). Protection was used but only a condom. Around that time I did get my period but it was shorter and a bit lighter then usual. My next period came a week late in January and was really irregular. I experienced a lot of days with spotting and then cramps on days with no blood. A regular flow eventually started, but like I said it was over a week late.
Now I'm on Yaz and feeling quite queasy and terrible almost everyday. I've had excess clear and watery cm for almost a week now accompanied with headaches. I feel a liitle bloated but am not sure if that's just from me eating. Is this normal to feel this way almost everyday while on Yaz? In the beginning of January I had planned on taking an hpt if my period hadn't shown up. But since it did, I never took a test. But I feel so weird and off.... And since I'm on bc now I dont know what to think. Or if its even working. Should I take an ovulation test?
It's normal for ovulation to occur on Yaz. It will work by making sure that the lining of your uterus is too thin to sustain pregnancy, so even if you do conceive - the embryo will just miscarry with your period. You can read about that effect on the insert that comes with your prescription. Under Clinical Action, it will mention that it affects the endometrium (lining of the uterus).
Ovulation occurs in 24 out of 100 of cycles when the Pill dosages are between 35-50 micrograms. Of course, that is also affected by how each woman metabolizes the pill. For some women it might be less, others more. Yaz is a 20 microgram pill, so it's not unreasonable to expect that ovulation may occur more often than with 35-50 mcgrm Pills.
Pregnancy symptoms are also common on Yaz. It's from the synthetic progesterone in them, which is the same hormone that surges in pregnancy.
Thanks for the reply and all the info! It's much appreciated. I was so confused because my doctor gave me the Yaz and told me it would stop me from ovulating. So when I started getting my normal ovulation symptoms I was afraid the pill wasn't working properly. I think I started over thinking and wondering too much about what if.. Don't get me wrong, I'd love being pregnant. Right now I'm on the pill for regulation and other things. Thanks again!!
Yaz won't address whatever is causing irregular cycles and other symptoms, it will just hide the problem by causing you to have a withdrawal bleed at regular intervals - to mimic regular periods. Yaz doesn't treat the underlying disorder, it will still be there whenever the pill is discontinued - in addition to the long term effects of Yaz on the reproductive and endocrine systems.
Wow.. thank you. Reading the link you sent from the first post kind of makes me scared to continue taking it. If anything, this pill has given me more problems. For the last 2 days, I've been bed ridden from severe, debilitating migraines. I only have 3 pills in this pack left and I don't think I will continue taking it.
I think I'm going to find another doctor too. I feel like with my current doctor, she doesn't really take what I say into consideration. I'm constantly being told I'm wrong and to take "this" or "that" and I'll feel better or see an improvement. Really, all I want is answers. I've had ob/gyn checkups like crazy, blood work and ultrasounds in the past to figure out what's wrong and not one doctor, including my current, can figure out what's going on with me. It's so frustrating. I knew taking a pill wouldn't magically cure anything, but I do try to trust my doctor. All I want is some relief and it's frustrating to be given a pill and told that I will feel better because it will regulate my period and make the cramping and flow not as severe. When really, the pill seems to be doing more damage then good.